MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED MULTIDIR. SCREW D4.5 L 26 STERILE; PROSTHESIS SHOULDER JOINT METAL

TORNIER S.A.S. AEQUALIS REVERSED MULTIDIR. SCREW D4.5 L 26 STERILE; PROSTHESIS SHOULDER JOINT METAL
Model Number MULTIDIRECTIONAL SCREW D4.5MM L 26MM
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Joint Laxity (4526)
Date of Event 10/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.Return of the device is ongoing.
 
Event or Problem Description
During a reverse shoulder replacement, the surgeon attempted to remove the 4 screws inserted into the glenoid baseplate (ref (b)(4)) to adjust the position of this baseplate as the bone graft was reported to be loosened.3 screws were removed successfully but the 4th multi-directional screw (ref (b)(4)) was not able to be backed out.During the process of attempting to remove this screw, it was reported that the glenoid fractured and the baseplate came out.The surgeon proceeded to continue the operation by switching to a long post baseplate.The longer baseplate was not able to be inserted and the surgeon decided to switch to a hemi using the aequalis humeral head.
 
Event or Problem Description
During a reverse shoulder replacement, the surgeon attempted to remove the 4 screws inserted into the glenoid baseplate (ref dwd172) to adjust the position of this baseplate as the bone graft was reported to be loosened.3 screws were removed successfully but the 4th multi-directional screw (ref dwd126) was not able to be backed out.During the process of attempting to remove this screw, it was reported that the glenoid fractured and the baseplate came out.The surgeon proceeded to continue the operation by switching to a long post baseplate.The longer baseplate was not able to be inserted and the surgeon decided to switch to a hemi using the aequalis humeral head.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
AEQUALIS REVERSED MULTIDIR. SCREW D4.5 L 26 STERILE
Common Device Name
PROSTHESIS SHOULDER JOINT METAL
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12785998
Report Number3000931034-2021-00336
Device Sequence Number3992820
Product Code KWS
UDI-Device Identifier03700386917097
UDI-Public03700386917097
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K050316
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2026
Device Model NumberMULTIDIRECTIONAL SCREW D4.5MM L 26MM
Device Catalogue NumberDWD126
Device Lot NumberAD7336
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer02/08/2022
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient SexFemale